It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Really, really hard time titrating with Armour

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-05-2008, 01:25 PM   #1
    scoot
    Senior Veteran
    (female)
     
    Join Date: Oct 2005
    Location: New England
    Posts: 744
    scoot HB User
    Really, really hard time titrating with Armour

    Yikes. I have been all over the place with my move to Armour from Levoxyl. I can't seem to find a comfortable place. I started almost 4 weeks ago. I can't seem to find a balance. I'll feel good at a certain dose for a few days, then I'm hyper, so I back off for a while and try a lower dose. I'll feel good again, then its too much. Maybe I just can't do Armour at all.

    The most recent change is 1/4 of 30mg Armour with 50mcg Levoxyl (I used to take 62.5mcg Levoxyl). I felt good yesterday and the day before, but today my heart is starting to race again.

    I was so hoping that I could be on Armour. I'm really frustrated and disappointed. BLAH!!! I guess the next step is taking 1/4 of the 30mg Armour every other day and see how that works.

    When I first started the Armour, I felt so good the same day I started it. It's been nice having the old energy back, but then it goes too much and that's not good either. Either that or maybe I should do another decrease in Levoxyl. I'm trying to avoid being undermedicated too, which as you know is not fun either.

    Last edited by scoot; 10-05-2008 at 01:50 PM.

     
    Sponsors Lightbulb
       
    Old 10-05-2008, 03:39 PM   #2
    Meep
    Senior Veteran
    (male)
     
    Join Date: Aug 2001
    Location: Euless, TX
    Posts: 1,634
    Meep HB UserMeep HB UserMeep HB User
    Re: Really, really hard time titrating with Armour

    Taking the Armour every other day is a recipe for a roller coaster. The half-life of T3 is about one day. Some of us split our dose and take it two to three times a day to even out the effects of it.

    If you are reacting that strongly to it, then likely, you have an adrenal problem that needs to be addressed. This is classic textbook adrenal fatigue symptoms, when you start adding thyroid meds without treating the adrenal issue, first.
    __________________
    Danny

    I am not a doctor, nor have I ever played one on TV...

     
    Old 10-05-2008, 04:22 PM   #3
    scoot
    Senior Veteran
    (female)
     
    Join Date: Oct 2005
    Location: New England
    Posts: 744
    scoot HB User
    Re: Really, really hard time titrating with Armour

    thanks meep

    but i've been told that t3 builds up in the system too, like t4. why would taking it every other day be a problem? i'm confused. so what's the half life of t4, incidentally, i wonder?

    i've had my adrenals checked. dhea and cortisol, and they're in the best shape they've been in years, in normal ranges.

     
    Old 10-05-2008, 10:23 PM   #4
    Meep
    Senior Veteran
    (male)
     
    Join Date: Aug 2001
    Location: Euless, TX
    Posts: 1,634
    Meep HB UserMeep HB UserMeep HB User
    Re: Really, really hard time titrating with Armour

    T3 does build up in your system, if taken regularly. It takes about seven days of taking the same dose, daily for the level to balance out.

    The half life of T4 is about 7 days. It takes about 50 days for T4 to stabilize in your system when taking the same dose, daily. since the half life is so much longer, taking it les regularly isn't as big a problem, in theory, but there are people who say that taking their T4 twice a day helps them, and I can see why that might be.

    Look into some of the books and resources on treating yrou adrenal fatigue yourself, and meanwhile, lean on your doctor for a trial dose of cortef to see if it will help ease your transition. 20mg a day (take 5mg with breakfast, lunch, dinner, and at bedtime per Dr., William Jeffries in his book "The Safe Uses of Cortisol") is a very low dose and might be enough to ease the transition, if your doc would go for it.
    __________________
    Danny

    I am not a doctor, nor have I ever played one on TV...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    What to tell my NP? (REALLY long post) ngtstrm Thyroid Disorders 5 05-05-2009 08:37 PM
    Need advice from those who've been titrating longer than I Clarissa234 Thyroid Disorders 5 08-30-2007 04:42 PM
    Really WEIRD Symptom - any thoughts!?! OraEtLabora Thyroid Disorders 4 10-28-2006 06:54 AM
    1st post, 1st Time ever detoxing with opiods;personal profile information. TJOB3 Addiction & Recovery 35 09-20-2005 07:33 PM
    Meep, Armour question when you have time... Iwannalife Thyroid Disorders 11 10-19-2003 12:32 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:23 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!